MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 36CM 125D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 36CM 125D RT; NAIL, FIXATION, BONE
Model Number 71675224
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032); Discomfort (2330); Ambulation or Postural Difficulties (2544)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery had been performed on (b)(6) 2015 in order to treat a comminuted femur fracture, the patient experienced a rupture of the intertan 10mm x 36cm 125d rt used.Functional discomfort with persistent limp and proximal right hip impingement were reported.A revision surgery was performed on (b)(6) 2021 in order to remove the broken centromedullary nail.Also, an isolated bone grafting was performed as the fracture was consolidated.The device is not available for analysis.The current health status of the patient is unknown.
 
Event or Problem Description
It was reported that, after an internal fixation surgery had been performed on (b)(6) 2015 in order to treat a comminuted femur fracture, the patient experienced a rupture of the intertan 10mm x 36cm 125d rt used.Functional discomfort with persistent limp and proximal right hip impingement were reported.The diagnostic was performed on (b)(6) 2021, and on (b)(6) 2021 a revision surgery was performed in order to remove the broken centromedullary nail.Also, an isolated bone grafting was performed as the fracture was consolidated.The device is not available for analysis.The postoperative period was satisfactory and the patient was sent to follow-up and rehabilitation care.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that no relevant clinical information or the device has been provided for inclusion in this medical investigation.Therefore, a thorough medical investigation cannot be rendered nor can the clinical root cause be determined.The impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional clinically relevant documentation be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10MM X 36CM 125D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13282441
Report Number1020279-2022-00255
Device Sequence Number4933346
Product Code JDS
UDI-Device Identifier03596010561091
UDI-Public03596010561091
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number71675224
Device Catalogue Number71675224
Device Lot Number13EM01682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer02/01/2022
02/16/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/08/2022
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown